Alert archive / California / Small Craft Advisories in 2022

Small Craft Advisory 77, NWS Eureka, CA

July 27, 2022

NWS Eureka, CA issued this small craft advisory at Jul 27, 2022, 2:40 AM PDT. It took effect at Jul 28, 2022, 2:00 PM PDT. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Jul 27, 2022, 2:40 AM PDT (09:40 UTC)
In effect from
Jul 28, 2022, 2:00 PM PDT
Expired
Jul 30, 2022, 9:00 AM PDT
In force
43 hr
Issued by
NWS Eureka, CA

The text

As transmitted.

459 
WHUS76 KEKA 270940
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
240 AM PDT Wed Jul 27 2022

PZZ475-271745-
/O.NEW.KEKA.SC.Y.0077.220728T2200Z-220729T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
240 AM PDT Wed Jul 27 2022

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THURSDAY TO 3 AM PDT
FRIDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas around 6 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 3 PM Thursday to 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
14 follow-up statements
828 
WHUS76 KEKA 271529
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
829 AM PDT Wed Jul 27 2022

PZZ475-272330-
/O.CON.KEKA.SC.Y.0077.220728T2200Z-220729T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
829 AM PDT Wed Jul 27 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THURSDAY TO
3 AM PDT FRIDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas around 6 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 3 PM Thursday to 3 AM PDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
930 
WHUS76 KEKA 272153
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
253 PM PDT Wed Jul 27 2022

PZZ475-280600-
/O.EXT.KEKA.SC.Y.0077.220728T1400Z-220730T0800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
253 PM PDT Wed Jul 27 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 7 AM THURSDAY TO 1 AM
PDT SATURDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 5 to 7 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 7 AM Thursday to 1 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
611 
WHUS76 KEKA 280543
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1043 PM PDT Wed Jul 27 2022

PZZ475-281345-
/O.CON.KEKA.SC.Y.0077.220728T1400Z-220730T0800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1043 PM PDT Wed Jul 27 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THURSDAY TO
1 AM PDT SATURDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 5 to 7 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 7 AM Thursday to 1 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
451 
WHUS76 KEKA 280547
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
1047 PM PDT Wed Jul 27 2022

PZZ475-281400-
/O.CON.KEKA.SC.Y.0077.220728T1400Z-220730T0800Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
1047 PM PDT Wed Jul 27 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 AM THURSDAY TO
1 AM PDT SATURDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 5 to 7 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 7 AM Thursday to 1 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
932 
WHUS76 KEKA 280935
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
235 AM PDT Thu Jul 28 2022

PZZ475-281745-
/O.EXT.KEKA.SC.Y.0077.220728T2200Z-220730T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
235 AM PDT Thu Jul 28 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT SATURDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 5 to 7 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 3 PM this afternoon to 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
439 
WHUS76 KEKA 281534
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
834 AM PDT Thu Jul 28 2022

PZZ475-282345-
/O.EXT.KEKA.SC.Y.0077.220728T2100Z-220730T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
834 AM PDT Thu Jul 28 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
3 AM PDT SATURDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 5 to 9 feet expected.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...From 2 PM this afternoon to 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
763 
WHUS76 KEKA 282107
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
207 PM PDT Thu Jul 28 2022

PZZ475-290515-
/O.CON.KEKA.SC.Y.0077.000000T0000Z-220730T1000Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
207 PM PDT Thu Jul 28 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 5 to 8 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small crafts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
472 
WHUS76 KEKA 290320
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
820 PM PDT Thu Jul 28 2022

PZZ475-291130-
/O.EXT.KEKA.SC.Y.0077.000000T0000Z-220730T1500Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
820 PM PDT Thu Jul 28 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 AM PDT SATURDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 5 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 8 AM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
128 
WHUS76 KEKA 291046
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
346 AM PDT Fri Jul 29 2022

PZZ475-291900-
/O.EXT.KEKA.SC.Y.0077.000000T0000Z-220730T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
346 AM PDT Fri Jul 29 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM SATURDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts to 30 kt and seas
  5 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller vessels, 
should avoid navigating in hazardous conditions.

$$
329 
WHUS76 KEKA 291528
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
828 AM PDT Fri Jul 29 2022

PZZ475-292330-
/O.CON.KEKA.SC.Y.0077.000000T0000Z-220730T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
828 AM PDT Fri Jul 29 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
SATURDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 5 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
270 
WHUS76 KEKA 292147
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
247 PM PDT Fri Jul 29 2022

PZZ475-300600-
/O.CON.KEKA.SC.Y.0077.000000T0000Z-220730T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
247 PM PDT Fri Jul 29 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
SATURDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 30 kt and 
  seas 5 to 6 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
077 
WHUS76 KEKA 300328
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
828 PM PDT Fri Jul 29 2022

PZZ475-301130-
/O.CON.KEKA.SC.Y.0077.000000T0000Z-220730T2200Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
828 PM PDT Fri Jul 29 2022

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT
SATURDAY...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 5 to 6 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 3 PM PDT Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
236 
WHUS76 KEKA 301010
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
310 AM PDT Sat Jul 30 2022

PZZ475-301600-
/O.EXT.KEKA.SC.Y.0077.000000T0000Z-220730T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
310 AM PDT Sat Jul 30 2022

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT THIS
MORNING...

* WHAT...Northwest winds 15 to 20 kt with gusts up to 25 kt and 
  seas 5 to 7 feet.

* WHERE...Cape Mendocino to Pt Arena 10 to 60 nm.

* WHEN...Until 9 AM PDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
625 
WHUS76 KEKA 301559
MWWEKA

URGENT - MARINE WEATHER MESSAGE
National Weather Service Eureka CA
859 AM PDT Sat Jul 30 2022

PZZ475-301700-
/O.EXP.KEKA.SC.Y.0077.000000T0000Z-220730T1600Z/
Cape Mendocino to Pt Arena 10 to 60 nm-
859 AM PDT Sat Jul 30 2022

...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PDT THIS MORNING...



$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Jul 26, 2:22 PM PDT, 12 hours 18 minutes earlier.

Area forecast discussion, Jul 26, 2:22 PM PDT, 12 hours 18 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
222 PM PDT Tue Jul 26 2022

.SYNOPSIS...Hot temperatures are forecast to occur across interior
portions of Northwest California through Friday. That will be
followed by a gradual cooling trend this weekend into early next
week. In addition, a slight chance of thunderstorms will exist
across mainly northeastern portions of Trinity County through
Wednesday evening.

&&

.DISCUSSION...Water vapor imagery showed an upper-level
disturbance moving north across NRN CA this afternoon. Midlevel
moistening is noted within that imagery, but model forecast
soundings indicate mid and upper-level lapse rates are not
particularly steep...and that will likely preclude thunderstorm
development across eastern portions of the EKA CWA this afternoon
and evening. Otherwise, a small chance for surface based
thunderstorm development exists Wednesday afternoon and evening
over far northeastern Trinity County. Thereafter, dry weather is
expected through Saturday. An upper trough is then forecast to be
positioned near the West Coast on Sunday. That feature could aid
in a few showers and thunderstorms over NWRN CA Sunday into early
next week...but confidence in that scenario was too low to
introduce into the official forecast at this time.

Otherwise, hot weather will be highly probable across interior
portions of NWRN CA through Friday. An upper-level anticyclone is
forecast to become centered over NRN CA by Thursday and persist
into Friday. Large-scale subsidence, plentiful afternoon sunshine,
and a warm antecedent airmass will support interior valley
temperatures in the 90s to low 100s...with highs up to 115
expected in Trinity County. The previously mentioned upper trough
will then aid in a gradual cooling trend this
weekend...particularly Sunday into early next week as upper
heights fall slightly and an increase in midlevel
moisture/cloudiness occurs.

Garner

&&

.AVIATION...A couple of eddies are visible in satellite imagery
this afternoon off the North Coast as some mid to high clouds
stream in from the southeast. LIFR conditions were observed this
morning at both coastal sites, but quickly gave way to MVFR to VFR
conditions during the late morning hours. Expect a return of the
IFR to LIFR conditions later this evening for both coastal
terminals as stratus returns. Stratus did come somewhat close to
KUKI from the south and up the Russian River Valley this morning,
so expect another similar surge tomorrow morning. Though, don't
expected KUKI to be impacted, but just a heads up in case the
stratus surge does indeed make it to the terminal.

&&

.MARINE...Light to gentle winds and lower seas will persist
through tomorrow across the coastal waters. Northerlies start to
pick up Thursday and increase slowly throughout the rest of the
week and into the weekend. Fresh breezes will be possible as early
as Thursday night over the southern outer waters. Seas will
slowly build in response to the increasing winds. Otherwise, a
small southerly swell will linger through the rest of the work
week.

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
     Excessive Heat Watch from Thursday afternoon through Friday
     evening for CAZ107-108.

NORTHWEST CALIFORNIA COASTAL WATERS...
None.
&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Jul 26, 6:29 AM PDT, 20 hours 11 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
629 AM PDT Tue Jul 26 2022

CAZ101>106-109-110-112-113-271330-
Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast-
Southwestern Humboldt-Northern Humboldt Interior-
Southern Humboldt Interior-Mendocino Coast-
Northwestern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-
629 AM PDT Tue Jul 26 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ111-114-115-271330-
Northeastern Mendocino Interior-Northern Lake-Southern Lake-
629 AM PDT Tue Jul 26 2022

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected through tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a slight chance of thunderstorms this afternoon and tonight.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

CAZ107-108-271330-
Northern Trinity-Southern Trinity-
629 AM PDT Tue Jul 26 2022

...EXCESSIVE HEAT WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY EVENING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

There is a slight chance of thunderstorms this afternoon and tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

Isolated thunderstorms are possible again Wednesday afternoon and
evening.

Hot temperatures are expected late in the work week, and an Excessive
Heat Watch is in effect.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 4:16 AM PDTExcessive Heat WarningEKALake, Mendocino, Trinity65 hr

Nearby

Small Craft Advisories in California, 2022Every small craft advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.